Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 29, NWS Wichita, KS

May 7, 1995Ellsworth County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 7, 1995, 9:51 AM CDT for Ellsworth County, Kansas. It was in force for 69 min.

The area

The counties it named.

The facts

Issued
May 7, 1995, 9:51 AM CDT (14:51 UTC)
Expired
May 7, 1995, 11:00 AM CDT
In force
69 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Ellsworth County, KS

The radar

The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 071453
SVRICT
KSC053-071600-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
951 AM CDT SUN MAY 7 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL KANSAS
 
   ...ELLSWORTH COUNTY
 
AT 950 AM RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF
GREAT BEND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL UP HWY 156 AND BE
IN HOLYROOD BY 1015 AM.
 
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER.  IF YOU
ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
 
DUDLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:24 PM CDT, 12 hours 27 minutes earlier.

Area forecast discussion, May 6, 9:24 PM CDT, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT SAT MAY 6 1995

CURRENT SFC ANALYSIS SHOWS LOW OVER CO.  DRY LINE  ACROSS EASTERN CO.
THIS LOOKS TO BE A LITTLE WEST OF 12HR FCST POSITION.   MOISTURE
CONTINUING PUSHING UP INTO KS WITH 60 DEWPOINTS ON KS-OK BORDER AND 70S
NEAR RED RIVER VALLEY.  WATER VAPOR SHOWS STRONG VORT MAX ACROSS AZ.
SATELLITE ALSO SHOWS JET PUSHING UP INTO WEST TEXAS.   MODEL INDICATES
UVV DEVELOPING TONIGHT W/DIVERGENCE ALOFT.  RW/TRW WILL DEVELOP AFTER
MIDNIGHT (06Z-08Z) AND SPREAD INTO SE KS BY 11Z.  FLASH FLOOD WATCH
POSSIBILITY LATE TONIGHT...BUT MAY WANT TO PUT IT IN SUNDAY.  TMRW LOOKS
INTERESTING WITH BEST DYNMCS MOVING INTO AREA.   SFC LOW DEVELOPS IN SE
CO/SW KS AND MOVES NORTHEAST ACROSS KS.  LOOKS LIKE WORST SVR WX WILL
BE IN TX AND OK...BUT WE WILL SEE HAILERS ACROSS THE AREA SUN AFTN AND
EVEN. HEAVY RAIN ALSO LOOKS TO BE A THREAT WILL MAY LEAD TO FLOODING.

RSL 57/66 79  SLNx 57/67 79
ICT 58/68 +9  HUT 57/68 +9
CNU 58/68 +9

STEWART

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:30 AM CDTSevere Thunderstorm WarningICTRussell60 min
May 7, 8:21 AM CDTSevere Thunderstorm WarningICTLincoln42 min
May 7, 9:16 AM CDTSevere Thunderstorm WarningICTBarton59 min
May 7, 9:36 AM CDTSevere Thunderstorm WarningICTRice69 min
May 7, 9:36 AM CDTSevere Thunderstorm WarningICTReno43 min
May 7, 10:17 AM CDTSevere Thunderstorm WarningICTRice43 min
May 7, 10:44 AM CDTSevere Thunderstorm WarningICTMcPherson61 min
May 7, 11:13 AM CDTSevere Thunderstorm WarningICTReno36 min
May 7, 6:44 PM CDTSevere Thunderstorm WarningICTSumner61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.